MAUDE Adverse Event Report: INVACARE TAYLOR ST. AVIVA STORM RX; POWERED WHEELCHAIR

INVACARE TAYLOR ST. AVIVA STORM RX; POWERED WHEELCHAIR
Model Number NA:SRX-20MP
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Concussion (2192)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was confirmed that the chair had a functioning seat positioning strap; however, the end user was not wearing the strap at the time of the incident due to being in process of transferring from the chair to the toilet.They didn¿t mention the system displaying any error codes.This was the first time the issue ever happened.The device was returned to motion concepts for service.Their technician test drove the chair and mentioned that it was not driving as needed and was having sudden movements.The motors were replaced.Motion concepts qc team tested the reworked system, and the system was working as required.The device was serviced and is now back out with the end user.The motors from the chair were scrapped after the service.A return of the device or related components is no longer expected.The root cause of the motors or system not operating as intended is unknown.The owner's manual for this device (part # 60127229-b) includes: warning-risk of serious injury or damage.Improper transfer techniques may cause serious injury or damage.Before attempting transfers, consult a health care professional to determine proper transfer techniques for the user and type of wheelchair.
 
Event or Problem Description
The initially alleged incident included: the client was ejected from a chair while driving, not wearing a seat strap.The dealer's technician went and diagnosed the chair.The right-side motor will not release into manual.The left side motor rotates, then gets stuck and jerks forward.Further details received provided: the user was transferring onto toilet; she has to move the chair out of the way, it lunged forward causing her to fall off the toilet and hit her head on toilet roll.

Brand Name
AVIVA STORM RX
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
INVACARE TAYLOR ST.
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
INVACARE TAYLOR ST.
1200 taylor street
elyria OH 44035
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key22945047
Report Number1525712-2025-00010
Device Sequence Number9676471
Product Code ITI
UDI-Device Identifier00841447114581
UDI-Public00841447114581
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberNA:SRX-20MP
Device Catalogue NumberSRX-20MP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight25 KG